First four days of Xeloda

September 27, 2010

By Sarah


I started my new chemo treatment on Friday morning, it was so easy. I took three pills and bam I was done! No trips to the hospital no sitting in a recliner for 4 hours. No hospital cafeteria food for lunch. It was a breeze. It’s a scary thing though taking a drug for the first time not knowing how it will affect you. Wondering if you are allergic or not. But I did really well. I was able to eat a nice dinner and really enjoy tasting it. It was a good Friday.

On Saturday we all piled into the car and headed out on a trip to visit a college for Miss H. I took My pills along and after stopping for a donut and some coffee I downed my next morning does of my medication. We arrived at our location and went through the open house without a hitch. I walked the whole campus (slowly but I did make it the whole way) and after we were finished we headed towards home and a birthday party. Now two weeks ago I would have not been able to go but I got to go this time. It was so nice to get out and do something not involving driving to the hospital. I enjoyed dinner and had a nice big piece of birthday cake. It seems that my appetite has returned and I am enjoying sweets, and other things that I did not have interest in eating before.

We spent a quiet day around the house on Sunday, Laundry, Football games and homework were the main events. I was a bit tired but not as sleepy as I usually am on the weekends. This morning I am feeling pretty good and am still drinking coffee. Which you know makes me very happy.

So far the only side effect I have is a bit of bone pain but Motrin takes care of that. I am back to cooking and cleaning a bit too. From what I understand I will probably have more side effects in my next cycle, but for now I am enjoying evey minute of feeling pretty good for now.

Advertisements

First Cycle: Xeloda & Tykerb (Medical Update)

August 26, 2009

(cross posted from Coffee and Chemo
————————————————————————————

The magic number for cancer seems to be 3.

So far, all my chemotherapies seem to be based on 3 week cycles (with the exception of the bone drugs, which are on a 4 week cycle).

Today, I completed the first 3 week cycle of Xeloda and Tykerb (Lapatinib).

Xeloda is taken every day, twice a day, 4 pills each time, for two weeks straight, then one week off.

Tykerb is taken every day, once a day, 5 pills each time, for the entire three weeks.

I meet with my doctor tomorrow to evaluate the first cycle.

I imagine things will continue pretty much the same for the next cycle.

I am super tired, but I do not know if that is from this regimen, or the radiation, or the previous chemo, or the Bar Mitzvah, or having a house full of guests for almost a month, or the beginning of school, or whatever. There are so many possible explanations; I don’t even know how to figure it out!

Besides that, I have the following side effects:

1. Low appetite (not the worst thing for me at this time)

2. Mild nausea (not too bad; no need for drugs)

3. Mild stomach upset — sometimes constipation, sometimes diarrhea (not too bad; when necessary, I take drugs to prevent diarrhea)

I am also very thirsty, but it might just be the heat.

I had a week of migraines, but they might have been because I was not drinking enough.

I keep forgetting things. That might just be because I have a bad memory. I feel like it is getting worse, but I cannot tell for sure.

I am still bald. I am getting used to it, but I still wish my hair would start growing back.

The bald thing is really hard on my kids.

I am in a bit of a slump emotionally. It could be from the whole brain mets thing or from my family leaving. Who knows?

I am so tired of having cancer. I hate the way it sucks up my energy.

For every hour of activity, I need three hours to recover. (There it is again, the magic number)

I just wish I did not have cancer.

I want it to go away.

The longer I live with the cancer, the more I am forced to face the fact that it is not just going to go away.

Tomorrow, I have to start taking all those pills again.

I hate it.

Please pray (or send happy, healing thoughts) for RivkA bat Teirtzel.

With love and optimism,
RivkA